I had been taking Lexapro for years and then my doctor put me on CeleXA for depression. My life is different now and I am not depressed having less stress in my life. I feel that being on CeleXA is causing me to not be able to loose weight. I am having other symptoms as well. How can I get off of this medicine?
Hi, pati! Some people experience terrible withdrawals from Celexa, Lexapro, Effexor and many other antidepressant medication. You'll need your doctor's help to write you a schedule that reduces your dosage slowly over a period of a few weeks. For instance, if you're taking 40mg you'd drop to 30mg for a couple weeks, 20mg... etc.
Don't try doing it yourself because of the risk of discontinuation syndrome and a sudden recurrence of your symptoms which your doctor will monitor you for.
BTW, yes, the weight gain is caused by changes in your metabolism which is a long term side effect a few people experience.
Good luck to you! WCV
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Jul 2010 • 3 answers
Posted 4 Feb 2011 • 5 answers
Lexapro - when on lexpro if you tend to get more depressed happy when first start taking it. I have?
Posted 4 Sep 2011 • 3 answers
Posted 30 Dec 2013 • 2 answers
Posted 10 Feb 2017 • 2 answers